Standing wave localized squares in pattern-forming nonequilibrium systems

Hidetsugu Sakaguchi, Helmut R. Brand

    Research output: Contribution to journalArticle

    11 Citations (Scopus)

    Abstract

    We show that stable standing wave localized solutions of square symmetry are possible for a quintic Swift-Hohenberg type equation with complex coefficients. We point out that these localized solutions, which are surrounded by a pattern-free state exist for a range of values for the external stress parameter subcritically. We discuss similarities to recent experimental observations of standing wave localized squares in granular materials.

    Original languageEnglish
    Pages (from-to)1325-1330
    Number of pages6
    JournalJournal de Physique I
    Volume7
    Issue number10
    Publication statusPublished - Dec 1 1997

    Fingerprint

    standing waves
    Granular materials
    granular materials
    symmetry
    coefficients

    All Science Journal Classification (ASJC) codes

    • Statistical and Nonlinear Physics
    • Engineering(all)

    Cite this

    Standing wave localized squares in pattern-forming nonequilibrium systems. / Sakaguchi, Hidetsugu; Brand, Helmut R.

    In: Journal de Physique I, Vol. 7, No. 10, 01.12.1997, p. 1325-1330.

    Research output: Contribution to journalArticle

    @article{39c5e0a9113f405f803e94e627fbf63f,
    title = "Standing wave localized squares in pattern-forming nonequilibrium systems",
    abstract = "We show that stable standing wave localized solutions of square symmetry are possible for a quintic Swift-Hohenberg type equation with complex coefficients. We point out that these localized solutions, which are surrounded by a pattern-free state exist for a range of values for the external stress parameter subcritically. We discuss similarities to recent experimental observations of standing wave localized squares in granular materials.",
    author = "Hidetsugu Sakaguchi and Brand, {Helmut R.}",
    year = "1997",
    month = "12",
    day = "1",
    language = "English",
    volume = "7",
    pages = "1325--1330",
    journal = "Journal De Physique, I",
    issn = "1155-4304",
    publisher = "Les Editions de Physique",
    number = "10",

    }

    TY - JOUR

    T1 - Standing wave localized squares in pattern-forming nonequilibrium systems

    AU - Sakaguchi, Hidetsugu

    AU - Brand, Helmut R.

    PY - 1997/12/1

    Y1 - 1997/12/1

    N2 - We show that stable standing wave localized solutions of square symmetry are possible for a quintic Swift-Hohenberg type equation with complex coefficients. We point out that these localized solutions, which are surrounded by a pattern-free state exist for a range of values for the external stress parameter subcritically. We discuss similarities to recent experimental observations of standing wave localized squares in granular materials.

    AB - We show that stable standing wave localized solutions of square symmetry are possible for a quintic Swift-Hohenberg type equation with complex coefficients. We point out that these localized solutions, which are surrounded by a pattern-free state exist for a range of values for the external stress parameter subcritically. We discuss similarities to recent experimental observations of standing wave localized squares in granular materials.

    UR - http://www.scopus.com/inward/record.url?scp=0031250023&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0031250023&partnerID=8YFLogxK

    M3 - Article

    AN - SCOPUS:0031250023

    VL - 7

    SP - 1325

    EP - 1330

    JO - Journal De Physique, I

    JF - Journal De Physique, I

    SN - 1155-4304

    IS - 10

    ER -